Alert archive / Montana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 16, NWS Missoula, MT

July 4, 2008Deer Lodge County, Silver Bow County, Montana

NWS Missoula, MT issued this severe thunderstorm warning at Jul 4, 2008, 9:57 PM MDT for Deer Lodge County, Silver Bow County, Montana. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2008, 9:57 PM MDT (03:57 UTC)
Expired
Jul 4, 2008, 10:45 PM MDT
In force
48 min
Issued by
NWS Missoula, MT
Area
Storm-based polygon

Counties Deer Lodge County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 153 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 10:07 PM MDTHAIL 1.255 W Butte, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 2:04 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 4.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2008-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 838 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2008-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
838 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
2852 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KMSO 050359
SVRMSO
MTC023-093-050445-
/O.NEW.KMSO.SV.W.0016.080705T0357Z-080705T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
957 PM MDT FRI JUL 4 2008

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SILVER BOW COUNTY IN WEST CENTRAL MONTANA...
  NORTHEASTERN DEER LODGE COUNTY IN WEST CENTRAL MONTANA...

* UNTIL 1045 PM MDT.

* AT 951 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS LOCATED 6
  MILES SOUTH OF SILVER BOW...OR ABOUT 10 MILES SOUTHWEST OF BUTTE...
  AND WAS MOVING NORTHEAST AT 27 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SILVER BOW AROUND 1005 PM MDT...
  WALKERVILLE AND BUTTE AROUND 1015 PM MDT.

LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. DAMAGING WINDS
ARE POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT
OUTSIDE...MOVE TO A WELL PROTECTED AREA.

LAT...LON 4583 11265 4588 11277 4596 11277 4626 11257
      4625 11255 4623 11257 4619 11256 4618 11250
      4613 11249 4608 11245 4600 11243
TIME...MOT...LOC 0357Z 219DEG 23KT 4595 11267

$$

DICKERSON
2 follow-up statements
000 
WWUS55 KMSO 050419
SVSMSO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
1017 PM MDT FRI JUL 4 2008

MTC023-093-050445-
/O.CON.KMSO.SV.W.0016.000000T0000Z-080705T0445Z/
SILVER BOW MT-DEER LODGE MT-
1017 PM MDT FRI JUL 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR NORTHEASTERN DEER LODGE AND CENTRAL SILVER BOW COUNTIES...

* AT 1008 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM 
CAPABLE   OF PRODUCING HALF DOLLAR SIZE HAIL.  THIS STORM WAS 
LOCATED NEAR NISSLER...OR ABOUT NEAR BUTTE...AND WAS MOVING 
NORTHEAST AT 31 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN SILVER BOW COUNTY AROUND 1030 PM MDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HAIL UP TO HALF DOLLAR IN DIAMETER HAS BEEN REPORTED NEAR THE 
JUNCTION OF INTERSTATE 90 AND 15 WEST OF BUTTE WITH THIS STORM. IF 
YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT 
LIFE AND PROPERTY.

A SECOND STRONG THUNDERSTORM HAS FORMED SOUTHWEST OF THIS STORM AND 
IS FOLLOWING A SIMILAR TRACK. AREAS NEAR THE JUNCTION OF INTERSTATE 
90 AND 15 MAY RECIEVE ANOTHER ROUND OF LARGE HAIL BEFORE 1030 PM MDT.

LAT...LON 4583 11265 4588 11277 4596 11277 4626 11257
      4625 11255 4623 11257 4619 11256 4618 11250
      4613 11249 4608 11245 4600 11243
TIME...MOT...LOC 0417Z 217DEG 27KT 4608 11255

$$

DICKERSON
000 
WWUS55 KMSO 050437
SVSMSO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
1035 PM MDT FRI JUL 4 2008

MTC023-093-050445-
/O.EXP.KMSO.SV.W.0016.000000T0000Z-080705T0445Z/
SILVER BOW MT-DEER LODGE MT-
1035 PM MDT FRI JUL 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DEER LODGE AND
CENTRAL SILVER BOW COUNTIES EXPIRES AT 1045 PM MDT...

THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
AREA AND IS NO LONGER SEVERE. ANOTHER THUNDERSTORM IS MOVING ACROSS 
INTERSTATE 90 WEST OF BUTTE...BUT HAS ALSO WEAKENED AND IS NOT 
SEVERE. HEAVY RAINFALL AND PEA SIZED HAIL ARE STILL POSSIBLE WITH 
THIS STORM THROUGH ABOUT 1045 PM MDT.

LAT...LON 4583 11265 4588 11277 4596 11277 4626 11257
      4625 11255 4623 11257 4619 11256 4618 11250
      4613 11249 4608 11245 4600 11243
TIME...MOT...LOC 0435Z 217DEG 27KT 1887 2996

$$

DICKERSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:35 PM MDT, 22 minutes earlier.

Area forecast discussion, Jul 4, 9:35 PM MDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
935 PM MDT FRI JUL 4 2008

.UPDATE...LOWERED THE CHANCE OF THUNDERSTORMS FOR TONIGHT ACROSS
NORTHWEST MONTANA. INCREASED THE CHANCE OF SHOWERS FOR TONIGHT
ACROSS NORTH CENTRAL IDAHO.

&&

.DISCUSSION...THE COLD FRONT THAT CAUSED THE THUNDERSTORMS OVER
IDAHO AND MONTANA HAS PUSHED THROUGH MOST OF THE AREA. A FEW
ELEVATED THUNDERSTORMS DEVELOPING OVER OREGON WILL MOVE THROUGH
NORTH CENTRAL IDAHO AND WESTERN MONTANA TONIGHT...HOWEVER COVERAGE
SHOULD BE ISOLATED.

&&

.AVIATION...STRONG THUNDERSTORMS CONTINUE NEAR THE DIVIDE IN
SOUTHWEST AND WEST CENTRAL MONTANA. OTHER AREAS COULD STILL HAVE A
SMALL THREAT OF CONVECTION THROUGH THE EVENING. ALL CONVECTION
SHOULD DECREASE SUBSTANTIALLY PRIOR TO MIDNIGHT.

&&

.PREV DISCUSSION... /ISSUED 742 PM MDT FRI JUL 4 2008/

UPDATE...DROPPED FLATHEAD...MISSOULA...LAKE...AND RAVALLI
COUNTIES FROM THE WATCH. WILL LEAVE THOSE COUNTIES CLOSER TO THE
CONTINENTAL DIVIDE IN FOR AWHILE LONGER. ALSO LOWERED PROBABILITY
OF PRECIPITATION AND SKY SOMEWHAT IN NORTHWEST MONTANA AND
PORTIONS OF IDAHO COUNTY.

DISCUSSION...FRONT AND SURFACE THERMAL BOUNDARY HAS TRACKED PRETTY
WELL ACCORDING TO PLAN. FRONT IS STILL WEST OF THE DIVIDE BUT ONLY
JUST. THE VERY ACTIVE CONVECTION WILL CONTINUE FOR A LITTLE LONGER
ALONG THIS FEATURE...AND WILL KEEP THE WATCH FOR SEVERE
THUNDERSTORMS IN PLACE. ELSEWHERE ACTIVITY HAS DIMINISHED. STILL
A THREAT FOR WEAK REDEVELOPMENT THROUGH THE EVENING IN IDAHO AND
FAR WESTERN MONTANA...BUT STORMS SHOULD BE ISOLATED.

PREV DISCUSSION... /ISSUED 235 PM MDT FRI JUL 4 2008/

DISCUSSION...A LOW PRESSURE TROUGH THAT IS CURRENTLY MAKING ITS
WAY INTO NORTHWEST MONTANA AND NORTHERN IDAHO WILL CONTINUE TO
PASS THROUGH THE NORTHERN ROCKIES THIS AFTERNOON AND EVENING. THE
BEST INSTABILITY WILL QUICKLY PASS THROUGH WESTERN AND
SOUTHWESTERN MONTANA THIS AFTERNOON. THE STRONGEST THUNDERSTORMS
WILL PASS DURING THE AFTERNOON AND EVENING. BULK SHEAR UP TO
50KTS...LIFTED INDICES UP TO NEGATIVE 2-5C...THETA-E LAPSE RATES
NEGATIVE 2-5K/KM AND MUCAPE VALUES OF 1000-2000J/KM MAINLY IN
WESTERN/SOUTHWESTERN MONTANA ALL POINT IN THE DIRECTION FOR
THUNDERSTORMS THIS AFTERNOON TO PRODUCE HAIL..BRIEF HEAVY RAIN AND
STRONG WINDS. THESE STRONG TO POTENTIALLY SEVERE THUNDERSTORMS
WILL QUICKLY MOVE THROUGH NORTHWEST AND WEST CENTRAL MONTANA...AS
WELL AS LEMHI COUNTY BETWEEN AROUND 3PM TO 6PM. IN SOUTHWEST MONTANA
STRONG THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH 9PM THIS
EVENING. SKY COVER WILL DECREASE THIS EVENING STARTING IN
NORTHWEST MONTANA...BUT SHOWER AND THUNDERSTORM ACTIVITY WILL
CONTINUE OVERNIGHT IN SOUTHWEST MONTANA.

SATURDAY WILL BE A LITTLE COOLER DUE TO SOME LINGERING CLOUDS AND
SOME AIR MASS COOLING IN THE WAKE OF TONIGHTS DISTURBANCE.
THERE IS STILL A THREAT OF LATE DAY CONVECTION OVER SOUTHWEST
MONTANA AND LEMHI AND SOUTHERN IDAHO COUNTIES IN NORTH CENTRAL
IDAHO AS THE SURFACE THERMAL BOUNDARY AND INSTABILITY PERSIST OVER
THAT AREA. A SECOND WEAKER TROUGH PASSES OVER THE NORTHERN ROCKIES
SUNDAY. THIS IS NOT EXPECTED TO PRODUCE MUCH...EXCEPT ISOLATED
THUNDERSTORMS IN THE LINGERING INSTABILITY AGAIN MAINLY OVER
SOUTHWEST MONTANA AND ADJACENT IDAHO COUNTIES.

A LOW AMPLITUDE RIDGE WILL DEVELOP MONDAY AND PERSIST THROUGH
MUCH OF THE COMING WEEK. THIS WILL KEEP THE REGION DRY WHILE
PUSHING TEMPERATURES A BIT EACH DAY.

THERE IS A HINT OF THE RIDGE WEAKENING AROUND FRIDAY AS WE
BEGIN TO GET SOME ENERGY OFF OF A GULF OF ALASKA TROUGH.
WILL BE TOUGH TO HAVE MUCH CONFIDENCE IN THE TIMING OF THIS FOR A
FEW MORE DAYS...HOWEVER...AND HAVE THUS LEFT THE WARM AND DRY
FORECAST IN PLACE FOR NOW.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

UPDATE...LOEFFELBEIN
PREVIOUS DISCUSSION....KITSMILLER/WHITMORE
AVIATION...DICKERSON
Hazardous weather outlook, Jul 4, 5:07 AM MDT, 16 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
507 AM MDT FRI JUL 4 2008

IDZ006-MTZ002-005>007-043-042200-
SOUTHERN CLEARWATER MOUNTAINS-WEST GLACIER REGION-
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
507 AM MDT FRI JUL 4 2008 /407 AM PDT FRI JUL 4 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AS A WEATHER DISTURBANCE PASSES THROUGH THE NORTHERN ROCKIES.
THUNDERSTORMS WILL BE STRONG PRODUCING HEAVY RAIN...DAMAGING WINDS
WITH GUSTS TO 60 MPH AND LARGE HAIL.

STRONG THUNDERSTORMS WILL PREVAIL THROUGH THE EVENING CONTINUING
THE THREAT FOR BRIEF HEAVY RAINFALL AND HAIL. HOWEVER THE SHOWERS
AND THUNDERSTORMS SHOULD CONTINUE THROUGH THE OVERNIGHT HOURS BUT
DIMINISH IN INTENSITY WITH BRIEF HEAVY RAINFALL BEING THE MAIN
THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ005-007-008-MTZ001-003-004-042200-
NORTHERN CLEARWATER MOUNTAINS-OROFINO/GRANGEVILLE REGION-
LOWER HELLS CANYON/SALMON RIVER REGION-KOOTENAI/CABINET REGION-
FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION-
507 AM MDT FRI JUL 4 2008 /407 AM PDT FRI JUL 4 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AS A WEATHER DISTURBANCE PASSES THROUGH THE NORTHERN ROCKIES.
SOME THUNDERSTORMS WILL BE STRONG EARLY IN THE AFTERNOON...MAINLY
IN THE CLEARWATER MOUNTAINS NEAR THE MONTANA BORDER...PRODUCING
HEAVY RAIN...DAMAGING WINDS AND LARGE HAIL.

THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING KEEPING THE
THREAT FOR HEAVY RAIN...GUSTY WINDS AND HAIL. HOWEVER THIS
ACTIVITY SHOULD DIMINISH IN INTENSITY AND COVERAGE THROUGH THE
OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ009-010-042200-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
507 AM MDT FRI JUL 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AS A WEATHER DISTURBANCE PASSES THROUGH THE NORTHERN
ROCKIES. THUNDERSTORMS WILL PRODUCE STRONG DAMAGING WINDS AT THE
ONSET OF CONVECTION.

AS STRONG SHOWERS AND THUNDERSTORMS CONTINUE THROUGH THE EVENING
THE MAIN THREAT WILL TRANSITION TO HEAVY RAIN...DAMAGING WINDS AND
LARGE HAIL. HOWEVER SHOWERS AND THUNDERSTORMS SHOULD DIMINISH IN
INTENSITY BUT CONTINUE THROUGH THE OVERNIGHT HOURS WITH BRIEF
HEAVY RAINFALL BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 4, 5:17 PM MDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
517 PM MDT FRI JUL 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             ESSEX                   48.28N 113.61W
07/04/2008  E0.75 INCH       FLATHEAD           MT   TRAINED SPOTTER

0500 PM     HAIL             13 ENE SULA             45.93N 113.74W
07/04/2008  E0.88 INCH       RAVALLI            MT   PARK/FOREST SRVC

            REPORT WAS FROM A FIRE LOOKOUT AT 6629 FEET.

0505 PM     HAIL             1 SSE KICKING HORSE     47.44N 114.06W
07/04/2008  E1.50 INCH       LAKE               MT   TRAINED SPOTTER

&&

WHITMORE
Local storm report, Jul 4, 6:33 PM MDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
633 PM MDT FRI JUL 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             4 ESE KICKING HORSE     47.44N 114.00W
07/04/2008  E0.88 INCH       LAKE               MT   PUBLIC

            TIME IS AN ESTIMATE. DAMAGE WAS REPORTED TO VEHICLES IN A
            CAR LOT.

&&

WHITMORE
Local storm report, Jul 4, 7:02 PM MDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
702 PM MDT FRI JUL 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     10 N CONDON             47.67N 113.71W
07/04/2008                   LAKE               MT   PUBLIC

            APPROX. 30 TREES BLOWN DOWN BLOCKING HWY 83. REPORT
            RELAYED BY LAW ENFORCEMENT. TIME WAS ESTIMATED.

&&

LOEFFELB
Local storm report, Jul 4, 8:01 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
801 PM MDT FRI JUL 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             1 E JENS                46.60N 112.98W
07/04/2008  E1.75 INCH       POWELL             MT   PUBLIC

            LARGE HAIL REPORTED ALONG I-90.

&&

LOEFFELB
Local storm report, Jul 4, 8:42 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
842 PM MDT FRI JUL 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             ANACONDA                46.13N 112.94W
07/04/2008  M1.00 INCH       DEER LODGE         MT   EMERGENCY MNGR

0835 PM     HAIL             ANACONDA                46.13N 112.94W
07/04/2008  M0.75 INCH       DEER LODGE         MT   TRAINED SPOTTER

&&

LOEFFELB
Local storm report, Jul 4, 9:22 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
922 PM MDT FRI JUL 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             ANACONDA                46.13N 112.94W
07/04/2008  M1.00 INCH       DEER LODGE         MT   TRAINED SPOTTER

&&

LOEFFELB

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:27 PM MDTSevere Thunderstorm WarningMSODeer Lodge, Granite, Powell48 min
Jul 4, 8:10 PM MDTSevere Thunderstorm WarningMSODeer Lodge, Granite, Powell50 min
Jul 4, 8:27 PM MDTSevere Thunderstorm WarningMSODeer Lodge, Granite, Powell48 min

Nearby

Severe Thunderstorm Warnings in Montana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.